Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 38, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 13, 2024, 6:52 PM CDT for McDonough County, Illinois. It was in force for 23 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2024, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 13, 2024, 7:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County McDonough County, IL
The radar
The Lincoln radar (KILX), 116 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:53 PM CDT | TORNADO | 1 E Macomb Municipal Ar, IL | Sheriff office reported serval structures damaged, powerline down. |
| Jun 13, 6:56 PM CDT | TSTM WND DMG | 3 N Scottsburg, IL | Power pole knocked down from thunderstorm winds. Time estimated from radar. |
| Jun 13, 6:56 PM CDT | TORNADO | 1 Ese Good Hope, IL | A brief tornado touchdown was observed by a chaser northeast of the Macomb Municipal Airport. This tornado occurred in an open field and no damage was observed. Therefore the tornado will be rated EF-Unknown. |
| Jun 13, 7:01 PM CDT | TORNADO | 1 N Bardolph, IL | A brief tornado was observed in an open field between Bushnell and Bardolph. There was no observed damage with the tornado, and therefore has been assigned an EF-Unknown. |
| Jun 13, 7:03 PM CDT | TORNADO | 2 Nne Bardolph, IL | Ethan Schisler tornado on ground 3.7 miles SW Bushnell IL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
080
WFUS53 KDVN 132352
TORDVN
ILC109-140015-
/O.NEW.KDVN.TO.W.0038.240613T2352Z-240614T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
652 PM CDT Thu Jun 13 2024
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Northeastern McDonough County in west central Illinois...
* Until 715 PM CDT.
* At 652 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Scottsburg, or near Macomb, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bushnell, Bardolph, New Philadelphia, Macomb Municipal Airport,
and Scottsburg around 655 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4053 9074 4063 9067 4058 9045 4041 9045
TIME...MOT...LOC 2352Z 291DEG 28KT 4056 9064
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Speck1 follow-up statement
344
WWUS53 KDVN 132358
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
658 PM CDT Thu Jun 13 2024
ILC109-140015-
/O.CON.KDVN.TO.W.0038.000000T0000Z-240614T0015Z/
McDonough IL-
658 PM CDT Thu Jun 13 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN MCDONOUGH COUNTY...
At 657 PM CDT, a confirmed tornado was located over Scottsburg, or 7
miles northeast of Macomb, moving east at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Bushnell, Bardolph, and New Philadelphia around 705 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4051 9070 4062 9065 4058 9045 4041 9045
TIME...MOT...LOC 2357Z 291DEG 28KT 4054 9059
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
SpeckWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:25 PM CDT, 27 minutes earlier. Its key messages:
- Scattered strong to severe storms will continue south of I-80 through 10 PM. Hail and damaging winds are the primary risks.
- Well above normal temperatures next week will bring hot and humid conditions to the area. Heat indices will be in the 95 to 100 range.
- An active weather pattern will develop across the Midwest with organized storms running around the edge of the heat dome.
Area forecast discussion, Jun 13, 6:25 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 625 PM CDT Thu Jun 13 2024 .KEY MESSAGES... - Scattered strong to severe storms will continue south of I-80 through 10 PM. Hail and damaging winds are the primary risks. - Well above normal temperatures next week will bring hot and humid conditions to the area. Heat indices will be in the 95 to 100 range. - An active weather pattern will develop across the Midwest with organized storms running around the edge of the heat dome. && .SHORT TERM /THROUGH FRIDAY/... Issued at 231 PM CDT Thu Jun 13 2024 18z DVN sounding still shows a small cap inhibiting convection but this will erode quickly with convection initiation occurring between 3 and 6 PM. Of interest is the PWAT of 1.50 in the sounding. This is essentially at the 90% percentile in climatology. Thus storms that develop will be very efficient in generating high rainfall rates. Additionally, precip loading of downdrafts raises the specter of wet microbursts. Thus through 6 PM very rapid development of storms will occur along or just ahead of the front from southern Iowa to east northeast of the QC metro area. Initially, the primary risk will be the potential for hail that is at least golfball size. Precipitation loading in the storm downdrafts suggests the potential for wet microbursts with wind gusts over 75 mph. Very short term models have more cloud cover in them than what is being observed by satellite but their overall trend points to storms growing upscale into a broken line across southeast Iowa into west central Illinois by early evening. Once this occurs, storm interactions raises the possibility of meso vortices developing and the potential for brief spin up tornadoes. The overall severe risk should be done by 10-11 PM with the decaying convection exiting the area by 2 AM. The very late night hours will be dry with dropping humidity levels. On Friday, slightly cooler but much less humid conditions will be seen across the area. Temperatures will still average above normal. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 231 PM CDT Thu Jun 13 2024 Friday night Assessment...high confidence Quiet conditions will be seen across the area as high pressure quickly moves across the Midwest. Saturday through Thursday Assessment...high confidence on hot and humid conditions. Low confidence on rain chances. While there is a near daily risk of rain, much of the area has a high probability of remaining dry. A prolonged period of hot and humid conditions will build into the Midwest. Peak daytime heat index values of 95 to 100 are expected with overnight head index values only dropping into the mid 70s. The higher uncertainty is where will the organized thunderstorm track develop. If it develops north of the area, dry conditions will be seen. If it is over the area then periodic rounds of storms can be expected. The global models vary on their respective solutions, deterministic and ensemble wise. From a thermodynamic perspective, the favorable temperature gradients at H85 and H7 (19-23 and 9-13 C respectively) remain over or close to the area. Thus the prospects of seeing periodic organized thunderstorm complexes is reasonably good. The one time period that appears to have a higher probability of remaining dry looks to be Monday night into Tuesday. No discernible upper level disturbances can be found in the flow aloft. Otherwise, there is a small risk (20-30 percent) of thunderstorms Saturday through Monday for areas north of I-80. Tuesday night through Thursday there is a weak signal of an upper level disturbance moving through in the flow aloft that may bring a risk of rain to the entire area. However, overall coverage during this time period will remain at 20 to 30 percent. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 620 PM CDT Thu Jun 13 2024 Strong to severe storms will move into west central Illinois through 03z/14 and then slowly dissipate. Post frontal SHRA/TSRA have also developed across east central Iowa and will move east of the Mississippi and slowly dissipate. IFR conditions and gusty winds are likely in the SHRA/TSRA. After 03z/14 VFR conditions will be seen as high pressure builds into the Midwest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...08 LONG TERM...08 AVIATION...08
Hazardous weather outlook, Jun 13, 5:05 AM CDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 505 AM CDT Thu Jun 13 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 505 AM CDT Thu Jun 13 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A cold front pushing into heat and humidity today will produce the chance(40 to 70%) for strong to severe thunderstorms across portions of the Outlook Area this afternoon and evening. Large hail and damaging winds are the primary threats, although a tornado or two cannot be ruled out. Locally heavy rain will also be possible. The Storm Prediction Center is forecasting an Enhanced Risk for severe weather, level 3 out of 5 for areas south of Iowa City, to Sterling Illinois. There is a Slight Risk, level 2 out of 5, across the rest of the Outlook Area. Before the storms occur, heat index readings may range from 95 to near 100 degrees south of Interstate 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Re-building heat and humidity will combine with near daily thunderstorm chances in the region from Saturday through early next week. Some strong to severe storms will be possible from time to time. There will also be the chance for locally heavy rain out of any storm system. Heat index readings may exceed 95 degrees at times Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening. GENERAL STORM MOTION OF THE DAY: Southeast at 40 MPH. 12
In the hours before
Local storm report, Jun 13, 5:18 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
518 PM CDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Hail 3 ESE Keosauqua 40.72N 91.92W
06/13/2024 M1.75 Inch Van Buren IA Trained Spotter
A few golf ball size hail stones found. Time
estimated by radar.
&&
JTSLocal storm report, Jun 13, 5:45 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
545 PM CDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Rain 3 ENE Charlie Heath Mem 40.59N 91.84W
06/13/2024 M2.70 Inch Clark MO Trained Spotter
storm total from Judy.
&&Local storm report, Jun 13, 5:49 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
549 PM CDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM Tstm Wnd Gst Keokuk Airport 40.47N 91.43W
06/13/2024 M70 MPH Lee IA AWOS
&&Local storm report, Jun 13, 5:51 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
551 PM CDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM Tstm Wnd Gst 1 SSW Mooar 40.44N 91.45W
06/13/2024 E70 MPH Lee IA Trained Spotter
Estimated 60 to 70 mph wind gusts.
&&
JTSLocal storm report, Jun 13, 6:18 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
618 PM CDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Hail 4 NNW Hillsboro 40.88N 91.75W
06/13/2024 M0.88 Inch Van Buren IA Trained Spotter
&&
JTSLocal storm report, Jun 13, 6:33 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
633 PM CDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Hail 2 SSW Hillsboro 40.81N 91.73W
06/13/2024 E1.00 Inch Van Buren IA Public
Reported via mPING. Time estimated by radar.
&&
JTSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:41 AM CDT | Special Weather Statement | DVN | Rock Island | 34 min |
| Jun 13, 5:36 AM CDT | Special Weather Statement | DVN | Stephenson | 39 min |
| Jun 13, 5:28 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 47 min |
| Jun 13, 6:08 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 52 min |
| Jun 13, 6:38 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 37 min |
| Jun 13, 6:39 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 36 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 47 min |
Nearby
Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.